Alert archive / Kentucky / Tornado Warnings in 2007
Tornado Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Nov 14, 2007, 4:37 PM EST for Laurel County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2007, 4:37 PM EST (21:37 UTC)
- Expired
- Nov 14, 2007, 5:00 PM EST
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 4:40 PM EST | TORNADO | 5 Nw London, KY | STRUCTURAL DAMAGE EAST BURNSTAT WITH DEBRIS SEEN IN THE AIR. POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 142138
TORJKL
KYC125-142200-
/O.NEW.KJKL.TO.W.0011.071114T2137Z-071114T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 500 PM EST
* AT 434 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
THE INTERSECTION OF INTERSTATE 75 AND ROUTE 80...NEAR PITTSBURG.
* LOCATIONS IMPACTED INCLUDE...
CARMICHAEL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3710 8418 3728 8421 3728 8406 3727 8405
3726 8399 3720 8395 3717 8397 3714 8394
3711 8394
TIME...MOT...LOC 2137Z 262DEG 28KT 3720 8407
$$
SBH2 follow-up statements
000
WWUS53 KJKL 142148
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EST WED NOV 14 2007
KYC125-142200-
/O.CON.KJKL.TO.W.0011.000000T0000Z-071114T2200Z/
LAUREL KY-
446 PM EST WED NOV 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EST FOR
NORTHEASTERN LAUREL COUNTY...
AT 445 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS NEAR MCWHORTER...OR
ABOUT 7 MILES NORTHEAST OF LONDON...MOVING EAST AT 30 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3710 8418 3728 8421 3728 8406 3727 8405
3726 8399 3720 8395 3717 8397 3714 8394
3711 8394
TIME...MOT...LOC 2146Z 262DEG 28KT 3721 8398
$$
SBH000
WWUS53 KJKL 142155
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EST WED NOV 14 2007
KYC125-142203-
/O.EXP.KJKL.TO.W.0011.000000T0000Z-071114T2200Z/
LAUREL KY-
453 PM EST WED NOV 14 2007
...THE TORNADO WARNING FOR NORTHEASTERN LAUREL COUNTY EXPIRES AT 500
PM EST...
THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED NORTHEAST
OF LAUREL COUNTY...AND THE ROTATION IN THE STORM HAS BECOME LESS
ORGANIZED. AS A RESULT THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE
AT 5 PM.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3710 8418 3728 8421 3728 8406 3727 8405
3726 8399 3720 8395 3717 8397 3714 8394
3711 8394
TIME...MOT...LOC 2153Z 262DEG 28KT 3722 8391
$$
SBHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Nov 14, 2:44 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 14, 2:44 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 244 PM EST WED NOV 14 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED SHORT TERM FOCUS REMAINS ON THE COLD FRONT. AT 19Z FRONT IS ALONG THE OHIO RIVER ALONG THE INDIANA KENTUCKY STATE LINE...AND THEN NORTHEAST INTO NORTHWEST OHIO. AS UPPER TROF IN THE PLAINS AMPLIFIES RAPIDLY THIS EVENING THE FRONT WILL BE PUSHED SOUTHEAST ACROSS THE AREA. BASED ON CURRENT TRENDS HAVE FOLLOWED THE 12Z NAM FOR THE NEAR TERM. THE ECMWF AND GFS HAVE BEEN TOO FAST WITH THE FRONT. THE 12Z NAM IS IN GOOD AGREEMENT WITH THE 06Z NAM...AND MAYBE ABOUT 1 HOUR SLOWER. 19Z ANALYSIS SHOWS A LOW ALONG THE FRONT OVER NORTHWEST TN. THIS HAS SLOWED THE FRONT...BUT AS THIS MOVES NORTHEAST OF AREA TONIGHT EXPECT FRONT TO ACCELERATE. EXPECT FRONT JUST AT THE WESTERN BORDER OF THE FORECAST AREA AT 00Z...AND THEN EXITING THE FORECAST AREA AROUND 05Z. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE AHEAD OF THE FRONT...AND THIS IS BEING CONFIRMED BY LATEST RADAR IMAGERY. 19Z MSAS SHOWS LI/S TO -5 SOUTHWEST KY TO -2 OVER THE SOUTHWEST PART OF OUR FORECAST AREA. NAM SHOWS MU CAPE OF 800 PLUS IN THE SOUTHEAST COUNTIES BY 00Z. BEST INSTABILIY IN THE SOUTHWEST COUNTIES WILL BE THIS AFTERNOON. THIS EVENING UPPER LEVEL DIVERGENCE INCREASES AS SMALL JET MAX MOVES THROUGH SOUTHEAST KY. AT THE SAME TIME LOW LEVEL WINDS INCREASE WITH 8H SOUTHWESTERLY JET INCREASING TO 30 PLUS KNOTS RIGHT AHEAD OF THE COLD FRONT THIS EVENING. STILL A SMALL CHANCE OF SEVERE STORMS NEAR THE TN BORDER LATE AFTERNOON INTO EARLY EVENING. NOTE THAT WFO LMK HAS ISSUED SOME SEVERE THUNDERSTORM WARNINGS IN SOUTH CENTRAL KENTUCKY. ALL IN ALL HIGH POPS WARRANTED TONIGHT...AND WILL GO WITH DEFINITE OVER MOST AREAS. WILL FOLLOW HPC QPF FOR THE BEGINNING OF THE FORECAST. AFTER FRONTAL PASSAGE MUCH COLDER AIR SWEEPS INTO AREA...AS 1000-500 THICKNESS AND 8H TEMPS TAKE A RAPID PLUNGE. HAVE STAYED CLOSE TO MAV MOS TEMPERATURES BUT HAVE NOT FOLLOWED A TRADITIONAL DIURNAL CURVE FOR TONIGHT. THERE WILL BE LITTLE TEMPERATURE RECOVERY ON THURSDAY. HIGHEST ELEVATIONS NEAR THE VA BORDER WILL REMAIN IN THE 30S. WITH SOME UPSLOPE FLOW AND RESIDUAL MOISTURE WILL LEAVE IN LOW POPS IN THE SOUTHEAST COUNTIES ON THURSDAY...AS FAR NW AS JKL. A FEW SNOWFLAKES ARE POSSIBLE AT THE HIGHEST ELEVATIONS AND THESE ARE IN THE GRIDDED FORECAST. COOL DRY WEATHER ON TAP FOR FRIDAY. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED UPPER TROF AT THE BEGINNING OF THE PERIOD OVER THE EASTERN UNITED STATES WILL GRADUALLY DEAMPLIFY WITH RISING HEIGHTS OVER KY...BUT FLOW REMAINS NORTHWESTERLY INTO THE FIRST PART OF THE UPCOMING WEEK. BY TUESDAY SOME RIDGING WILL BE OVER THE TN VALLEY. ON SATURDAY SHORT WAVE TROF WILL SWING BY TO OUR NORTH. HAVE OPTED TO LEAVE OUT ANY PRECIPITATION WITH THIS. MAIN CHANGE IN THE LONG TERM IS TO GO WITH DRY FORECAST UNTIL WEDNESDAY. THIS IS IN AGREEMENT WITH HPC...AND THE 00Z ECMWF AND 00Z AND 12Z GFS. && .AVIATION.../18Z TO 18Z/ MVFR CEILINGS WILL PREVIAL FOR THE REMAINDER OF THE AFTERNOON...WITH OBSERVATIONS SHOWING MVFR EXTENDING ALL THE WAY INTO WESTERN KY. THE FOCUS WILL BE ON A COLD FRONT THAT IS JUST NORTHWEST OF THE OHIO RIVER IN SOUTHERN INDIANA AT 17Z. THIS FRONT IS FORECAST TO MOVE SOUTHEAST...REACHING OUR FORECAST AREA AROUND 00Z. EXPECT FRONT TO MOVE ACROSS SME AROUND 02Z AND JKL AND LOZ AROUND 03Z. FRONT TO BE MOVING INTO VIRGINIA AROUND 06Z. EXPECT SOLID LINE OF SHOWERS AHEAD AND ALONG FRONT WITH SOME EMBEDDED THUNDERSTORMS. MVFR CONDITIONS WILL PREVAIL...WITH SOME ISOLATED IFR. AFTER FRONTAL PASSAGE WINDS WILL SHIFT MORE NORTHWESTERLY...WITH VFR CONDTIONS PREVAILING INTO THURSDAY. SOME MVFR CEILINGS EXPECTED THOUGH ACROSS THE NORTH AND EAST PART OF AREA ON THURSDAY. EXPECT GUSTY SOUTHWEST WINDS THIS AFTERNOON AHEAD OF THE FRONT...WITH GUSTY NORTHWEST WINDS BEHIND THE FRONT ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SBH LONG TERM...SBH AVIATION...SBH
Hazardous weather outlook, Nov 14, 8:19 AM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 819 AM EST WED NOV 14 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 819 AM EST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES INTO THE REGION. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING NEAR THE TENNESSEE BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL PLUNGE TO FREEZING OR BELOW BY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. DUSTY/SBH
In the hours before
Special weather statement, Nov 14, 4:09 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 409 PM EST WED NOV 14 2007 KYZ080-116-142145- LAUREL-CLAY- 409 PM EST WED NOV 14 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHWESTERN CLAY AND NORTHERN LAUREL COUNTIES THROUGH 445 PM EST WEDNESDAY AFTERNOON... AT 409 PM EST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF BUNCH...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR BERNSTADT AROUND 415 PM EST...EAST BERNSTADT AROUND 420 PM EST...PITTSBURG AROUND 425 PM EST...MAPLESVILLE AROUND 430 PM EST...LANGNAU AROUND 435 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE-HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:29 PM EST | Severe Thunderstorm Warning | JKL | Laurel | 31 min |
| Nov 14, 4:49 PM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson | 26 min |
| Nov 14, 5:16 PM EST | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 29 min |
Nearby
Tornado Warnings in Kentucky, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.